Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 256, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2008, 12:45 AM CDT for Knox County, Lewis County, Missouri; Adams County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 12:45 AM CDT (05:45 UTC)
- Expired
- Jun 3, 2008, 1:30 AM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Knox County, MO, Lewis County, MO
The radar
The Quad Cities radar (KDVN), 181 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 030546
SVRLSX
ILC001-MOC103-111-030630-
/O.NEW.KLSX.SV.W.0256.080603T0545Z-080603T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 AM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KNOX COUNTY IN NORTHEAST MISSOURI
LEWIS COUNTY IN NORTHEAST MISSOURI
NORTHWESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 130 AM CDT
* AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF KNOX CITY...OR 14 MILES EAST OF EDINA...AND MOVING
EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...
CANTON...
LA GRANGE...
MONTICELLO...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4026 9168 4022 9150 4020 9150 4020 9142
4018 9132 3995 9144 4014 9208 4027 9195
TIME...MOT...LOC 0545Z 292DEG 25KT 4023 9190
$$
BRITT2 follow-up statements
000
WWUS53 KLSX 030600
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1259 AM CDT TUE JUN 3 2008
ILC001-MOC103-111-030630-
/O.CON.KLSX.SV.W.0256.000000T0000Z-080603T0630Z/
ADAMS IL-LEWIS MO-KNOX MO-
1259 AM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EASTERN KNOX...LEWIS AND NORTHWESTERN ADAMS COUNTIES...
AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES NORTH OF LA BELLE...OR ABOUT 15 MILES EAST OF EDINA...MOVING
EAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LEWISTOWN...MONTICELLO...CANTON...MEYER AND LA GRANGE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4026 9168 4022 9150 4020 9150 4020 9142
4018 9132 3995 9144 4014 9208 4027 9195
TIME...MOT...LOC 0559Z 289DEG 24KT 4021 9186
$$
BRITT000
WWUS53 KLSX 030616
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
116 AM CDT TUE JUN 3 2008
ILC001-MOC103-111-030630-
/O.CON.KLSX.SV.W.0256.000000T0000Z-080603T0630Z/
ADAMS IL-LEWIS MO-KNOX MO-
116 AM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EASTERN KNOX...LEWIS AND NORTHWESTERN ADAMS COUNTIES...
AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LEWISTOWN...OR ABOUT 14 MILES WEST OF CANTON...MOVING SOUTHEAST
AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NEW
COURT.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4026 9168 4022 9150 4020 9150 4020 9142
4018 9132 3995 9144 4014 9208 4027 9195
TIME...MOT...LOC 0616Z 302DEG 27KT 4010 9175
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:19 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 3, 12:19 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1219 AM CDT TUE JUN 3 2008 .UPDATE... /1005 PM CDT MON JUN 2 2008/ LOOKS LIKE ITS GOING TO BE A LONG NGT AS WAA SHUD CONT TO FUEL STG STORMS OVR THE NE HLF OF THE FA. BLV DVLPMT WHICH OCRD FAIRLY RPDLY OVR N SECTIONS OF THE FA BTWN 01-02Z IS SIMPLY ROUND 1. EXPECT ANOTHER...AND MORE INTS...CLUSTER OF STORMS TO FIRE FURTHER W AFT 06Z IN THE VCNTY OF THE MO-IA BDR NW OF IRK AS LO LVL JET RAMPS UP...AND THINK THAT STGST STORMS WL BE ATTM. 00Z SNDGS INDICATE VRY UNSTBL BUT CAPPED AMS OVR PLAINS...BUT AS LO LVL JET ADVS THIS AMS INTO THE UNCAPPED AIR FURTHER E INTS CONVECTION WL EVOLVE. THINK INITIALLY MAIN THRT WL BE HAIL...WITH DAMAGING WINDS BCMG MORE OF A PROBLEM LTR ON. WHILE ABV SCENARIO PUTS UIN SQUARELY IN THE TSRA BULLSEYE OVRNGT...MUCM MORE UNSURE ABT S EXTENT OF STORMS. WHILE STORMS OVR N MO SHUD PRIMARILY MOVE E...ORIENTATION OF THE LO LVL JET SUGGESTS A SWD DVLPMT FURTHER E..SLCPLY ALG AND E OF MS RVR. IN GENL...BLV MOST OF THE TSRA WL BE OCRG ALG AND N OF A MEXICO...ST LOUIS...NASHVILLE LN...AND UPDATE REFLECTS THIS THINKING. TRUETT && .DISCUSSION... /242 PM CDT MON JUN 2 2008/ WEAK HIGH PRESSURE HAS SETTLED INTO THE REGION. AS A RESULT, SURFACE WARM FRONTAL/OUTFLOW BOUNDARY EXTENDED FROM SOUTHEAST MO INTO EASTERN KS THIS AFTERNOON. BOUNDARY IS FORECAST TO DISSIPATE OVERNIGHT AS MCS PASSES ACROSS THE AREA. BOUNDARY IS FORECAST TO DROP INTO NORTH MO EARLY ON TUESDAY AND THEN REMAIN ACROSS THE AREA THROUGH MUCH OF WEDNESDAY BEFORE LIFTING TO THE NORTH OF THE AREA. FRONT WILL BE THE FOCUS FOR CONVECTION NEXT SEVERAL DAYS. 850 MB MOISTURE WAS POOLED FROM CENTRAL KS INTO SOUTHWEST MO THIS MORNING. THE VARIOUS MODELS VERIFIED FAIRLY CLOSE WITH WIND AND MOISTURE FIELDS. MCS DEVELOPED LAST NIGHT IN RESPONSE TO STRONG MOISTURE INFLOW AND CONTINUES TO TRACK SOUTHEASTWARD ACROSS WEST MO. DENSE BLOWOFF CLOUDS HAVE OVERSPREAD THE ENTIRE FORECAST AREA. RAIN HAS MOVED INTO CENTRAL MO AND PORTIONS OF THE EASTERN OZARKS. MOISTURE TRANSPORT AND STRONG WARM AIR ADVECTION IS FORECAST TO BECOME ESTABLISHED INTO NORTH MO TONIGHT BY THE VARIOUS MODELS. EXPECT MCS TO DEVELOP TO THE NORTH OF THE FORECAST AREA LATER THIS EVENING AND THEN SAG SOUTHEASTWARD. THE GFS AND ECMWF HAVE BEEN VERY SIMILAR PAST FEW DAYS IN FORECASTING A DEEP UPPER TROF/CLOSED LOW WILL DIG ACROSS THE ROCKIES ON THURSDAY. THE ECMWF HAS BEEN AND STILL IS STRONGER AND DEEPER WITH SYSTEM WITH THE H5 LOW NEAR THE 4 CORNERS REGION THURSDAY MORNING. AS A RESULT, DEEP SURFACE LOW FOR EARLY JUNE WILL DEVELOP ACROSS KS ON THURSDAY. WITH STRONG DYNAMICS FORECAST WITH THIS SYSTEM, EXPECT STRONG SQUALL LINE WILL MOVE ACROSS WEST MO THURSDAY EVENING AND INTO THE FORECAST AREA OVERNIGHT. BOTH MODELS THEN BUILD AN UPPER RIDGE INTO THE REGION ON SUNDAY. TEMPS SHOULD BE WELL ABOVE AVERAGE AS A RESULT. TPS && .AVIATION... /1207 AM CDT TUE JUN 3 2008/ FOR THE 06Z TAFS...HV CONTD TO FOCUS TSRA THRT FOR THIS SET ON FORCING ASSOC WITH LO LVL JET OVR THE NE HLF OF OUR FA DURG THE RMNDR OF TNGT. IT APRS THAT UIN WL BE GETTING A BRIEF BREAK IN THE CONVECTION BY 06Z...BUT CERTAINLY EXPECT THAT THE ADDITIONAL STORMS FORMING UPSTREAM WILL EVENTUALLY AFFECT AIRPORT IN A FEW HRS. EVOLUTION IN STL AREA STILL QUITE UNCERTAIN...AND IT MAY BE THAT CVG OF CNVTN WILL BE SUCH THAT STORMS WILL BE IN THE AREA BUT MAY NOT IMPACT THE AIRPORT PROPER...SO HV GONE WITH VCNTY AT BOTH STL AND SUS FROM LT TNGT INTO THU MRNG. FOR COU...CONCERN IS INCREASING THAT AREA OF CNVTN THAT IS MOVG INTO E KS MAY HOLD TOGETHER..AND IF THIS OCRS TIMING IS SUCH THAT IT WOULD REACH COU BY 09Z AND HV HINTED AT THIS IN 06Z TAF. BY MID MRNG TUE...IT APRS THAT ALL OF THE NOCTURNAL CNVTN WL HV MOVED OUT...AND WITH VRY STG CAPPING FCST BY BOTH WRF/NAM AND GFS THINK THAT MUCH OF THE LT MRNG AND AFTN SHUD BE PCPN-FREE. HWVR...00Z RUNS ARE ALSO FCSTG SHTWV TO PUSH INTO AREA BY ERY EVE...WITH RESULTS IN ANOTHER ROUND OF TSRA IN THE 00Z-06Z TIME FRAME FOR THE TAFS IN OUR CWA. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 2, 3:15 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT MON JUN 2 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 315 PM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION TONIGHT. THE MOSTLY LIKELY LOCATIONS FOR SEVERE WEATHER ARE OVER SOUTHEASTERN MISSOURI THIS EVENING...AND THEN OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AFTER MIDNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA ON TUESDAY AND TUESDAY NIGHT. THE AREA MOST LIKELY TO EXPERIENCE THE POSSIBILITY OF SEVERE WEATHER IS NORTHWEST OF I-44 IN MISSOURI AND I-70 IN ILLINOIS. THERE IS A RISK OF ADDITIONAL SEVERE THUNDERSTORMS THURSDAY NIGHT AND FRIDAY AS A STRONG LATE SPRING STORM SYSTEM MOVES OUT OF THE ROCKIES. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY ACROSS MUCH OF EAST MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 19 min |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Lewis | 38 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Marion | 42 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Pike | 44 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Pike | 45 days |
| Jun 3, 1:28 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 47 min |
| Jun 3, 1:39 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 45 min |
| Jun 3, 1:58 AM CDT | Tornado Warning | LSX | Lewis, Marion | 32 min |
| Jun 3, 2:03 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 11 hr |
| Jun 3, 2:07 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 3, 2:33 AM CDT | River Flood Warning | LSX | Marion | 32 hr |
| Jun 3, 3:23 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Jun 3, 8:46 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 59 min |
| Jun 3, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 47 min |
| Jun 3, 9:18 AM CDT | Severe Thunderstorm Warning | LSX | Marion | 57 min |
| Jun 3, 11:17 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 41 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Marion | 34 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Marion | 34 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Ralls | 39 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Lincoln | 43 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Saint Charles | 45 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Saint Charles | 40 days |
| Jun 3, 3:35 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more | 24 hr |
| Jun 3, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| Jun 2, 9:50 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 25 min |
| Jun 2, 11:17 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 43 min |
| Jun 2, 11:59 PM CDT | Areal Flood Advisory | LSX | Adams, Brown | 3 hr |
| Jun 3, 2:27 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 48 min |
| Jun 3, 2:39 AM CDT | Flash Flood Warning | LSX | Adams | 13 hr |
| Jun 3, 3:16 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 44 min |
| Jun 3, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Pike | 37 min |
| Jun 3, 4:34 AM CDT | Areal Flood Advisory | LSX | Brown | 6 hr |
| Jun 3, 4:57 AM CDT | Flash Flood Warning | LSX | Pike | 6 hr |
| Jun 3, 7:23 AM CDT | Flash Flood Warning | LSX | Bond, Montgomery | 5 hr |
| Jun 3, 7:39 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 51 min |
| Jun 3, 7:54 AM CDT | Tornado Warning | LSX | Marion | 29 min |
| Jun 3, 9:15 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 60 min |
| Jun 3, 9:57 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 3, 10:07 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 21 min |
| Jun 3, 10:15 AM CDT | Flash Flood Warning | LSX | Brown | 4 hr |
| Jun 3, 10:39 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 44 min |
| Jun 3, 11:36 AM CDT | River Flood Warning | LSX | Brown | 23 hr |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Brown | 3 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Morgan, Pike | 37 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Pike, Scott | 48 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Calhoun, Jersey | 42 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Randolph | 43 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.